| Catalog Number |
CS-15192-VFE |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/21/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "on (b)(6) 2025, the doctor found the luer hub has a crack during insertion on the patient." the user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
Qn#:(b)(4).
Additional Manufacturer Narrative
(b)(4).The customer returned one opened hemodialysis kit including a connector assembly and compression fitting for analysis.Signs of use were observed.Visual analysis revealed a small crack on the juncture hub of the connector assembly.No defects or anomalies were observed on the luer hubs of the connector assembly.Minor scratches were observed on the molded compression fitting.No defects or anomalies were observed on the green compression sleeve.Leak testing of the returned connector assembly was performed per amrq-000075 rev.17 which states "7.3.4 extension line liquid leakage: the extension lines shall not leak liquid when tested in accordance with the method given in annex c of bs en iso 10555-1." bs en iso 10555-1:2023 states "apply a minimum pressure of 300 kpa.Maintain the pressure for a minimum of 30 s while examining the hub/connection fitting assembly and any other part of the catheter for liquid leakage, i.E.The formation of one or more falling drops of water, and record whether or not leakage occurs." luer hubs were individually attached to the leak tester.With the distal end of the metal cannulas occluded, the extension lines were pressurized to 320 kpa for 30 seconds.Leaking was observed from two separate places on the juncture hub, including from the observed crack.A manual tug test confirmed both luer hubs were securely attached to their respective lumens.Manufacturing was contacted as part of this investigation.It was confirmed that the root cause of this damage is likely related to the juncture hub molding process.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit instructs the user, "examine catheter and extension lines before and after each treatment for any signs of damage." the customer report of a cracked juncture hub was able to be confirmed through investigation of the returned sample.Visual analysis revealed a crack in the juncture hub.Functional testing confirmed leaking from two sites on the juncture hub, including from the location of the crack.Manufacturing was contacted as part of this investigation, and it was determined that the root cause of this damage is likely related to the juncture hub molding process.A non-conformance has been initiated to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description